Results 1 to 6 of 6
  1. #1
    terrified is offline Junior Member
    Join Date
    Jul 2005
    Location
    st clair shores, mi, USA.
    Posts
    4

    Default Fioricet Tabs & Fioricet #3

    Can anyone help me with the best way to withdrawl from Fioricet???

  2. #2
    uptwohere is offline Senior Member
    Join Date
    Jul 2005
    Location
    , , .
    Posts
    132

    Default

    Hi Terrified-

    Welsome to the forum.....You are in good company, here. I am sorry to say that I don't have any personal experience with Floricet-but believe me--someone will be along soon that can offer some help. Hang in there, til then.
    XOXO
    Lori

  3. #3
    ninakimu is offline Senior Member
    Join Date
    Jun 2005
    Location
    Palm Beach, FL, .
    Posts
    239

    Default

    Carefully!! VERY carefully! 2 years ago, it became somewhat of my DOC because I was having a hard time getting a hold of my normal DOC. Well I had a doctor give me #60 of those with 6 refills! The ones with codeine in them! Well, I think it was a mistake on his part, but I ate up all 60 plus the refills in a short short time!
    Anyway, when I was out of them, I went back on my DOC (I had gotten them again) and just quit the Fioricet CT. Well, I knew that they had butalbital in them (barbituate) but I didnt have any idea the hold that barb had on me physically! It can be very dangerous to go CT off barbs. Oh and the barb ingrediant has a long half life, so that was another problem I didnt realize. It must have been my 4th day off those pills and I started feeling very strange. Tingly, shaky, and my eyes were like staring off to space all the time. I dont know if I was having little seizures or what. I actually called someone, I think it was actually poison control, but I cant remember, and told them everything and asked what I should do, if I was in danger, etc...so she told me to go to the ER since this could be dangerous. I did. AND...it was packed that night and I waited 5 hours from start to finish! I was afraid of telling them the whole story since back then I lived in a tiny town and didnt want anyone finding out I was this junkie. I basically told them I was having major panic attacks and I also had major headaches where I was taking a lot of Fioricet. I didnt right out tell them HOW much, but I said "alot" and that I had taken it nearly every day for about a month and just quit taking them when I ran out. The ER doctor didnt seem to put 2 and 2 together (that I was going thru w/d) and so he actually had some social worker come and evaluate me...what a freaking nightmare! I had to wait and wait and wait and I felt awful the whole time. Finally, long story short, social worker said I was not a threat to myself, yadda yadda, and doctor came back in room to write me scripts. He gave me #20 or so Xanax but still didnt address the w/d thing. But I knew. So, I took the xanax right away, probably alot, dont remember and it really helped! But, I was scared, very scared that I was going to seize and die! I got an appt with a shrink in a few days and he in turn, gave me 90 more xanax (.5mg) and said take 3 times a day. I basically used the xanax to come off the Fioricet. I only took Fioricet #3 and took it for the narcotic in them, not the barb. Barbs and benzos have never been my DOC as I dont get high out of them...so I was able to use the xanax without over doing it and came off the barbs slowly. I was fine. It took over a month to detox off that stuff. You wont feel the major w/ds til day 3 or 4 since it has such a long half life (I think 35 hours). I suggest that you see a doctor or get something like xanax or ativan to detox from this stuff. It can harm you to CT it. I am not trying to scare you, but it IS scary! I will never forget that feeling and I will never abuse benzos or barbs again. I dont know how much you are taking, but I took at least 20 of those a day. And the pharmacy always refilled them for me! The script was something like 1-2 tabs every 4-6 hrs for headache, so technically, I think I was able to take 12 a day and still get my refills after 4 days. Crazy! But that was 2 yrs ago.
    Sorry to ramble and write a book. Be careful with it. TRY to taper if you have enough to do so. If you get that feeling, that scary, shaky, seizure like feeling, go to the ER and just tell them the truth. You really need to do a slow detox from it. I hope this helps you a little.
    Maggie

    "Hope rests on doing something. If you're not doing anything to change things, you have no right to be hopeful."

  4. #4
    Join Date
    May 2005
    Location
    , Washington, .
    Posts
    53

    Default

    OH MY GOD!!!! I am going thru the same exact same thing as you right THIS MINUTE!!!! last monday a doctor prescribed 60 that my insurnace paid and yesterday i called ANOTHER docter and had her call in 60 more to a pharmacy that didnt have my insurnace...cost me freakin $130. WELL I have gone thru withdrawals twice from it...all it did was make me throw up like crazy and the caffiene in it gave me a migraine....ALL I can say is take excedrin "tension headache" when your done and taper down for the caffiene or your gonna get a the biggest migraine/headache ever. I know I'm expecting to throw up when they run out....and my head is hurting way more right now from TOO MUCH medicine (and this is the one with codiene) so I'm trying to find a way to taper down...but i dont have control of myself and that scares me!!! I really wish I didnt getting another RX of it last night. I'm so mad at myself for being so out of control I cried last night and im so depressed all day, even though the meds make me high as heck (and I think its the barb and not the codiene cause I take 100mg of mscontin 3 times a day, so codiene shouldnt effect me) I'm still depressed with myself and i have no energy. I need off of these so bad...I hate them....but I have no control...I know I need help bad but as soon as I move, (in a month) im gonna try and get into a bup/sub program......well good luck!!!

    -hellokitty22

  5. #5
    JesusLovesYou is offline Member
    Join Date
    Jul 2005
    Location
    , , .
    Posts
    51

    Default

    quote: cause I take 100mg of mscontin 3 times a day
    Damn, 100mg of Mscontin 3 times a day is setting yourself up for more W/D's. I've never had MScontin but if it's anything like Oxycontin you REALLY need to be careful with those. Good Luck to You Both.
    God Bless
    NE

  6. #6
    terrified is offline Junior Member
    Join Date
    Jul 2005
    Location
    st clair shores, mi, USA.
    Posts
    4

    Default

    Hellokitty22,

    So, as I understand it you are taking fiorict #3 and MSContin?
    I went to my internist the other day. This is the internist who took over for my retiring doctor. Anyway, he prescribed celexa for depression and anxiety, and script for 30 valium, and some high blood pressure medication. I am taking all of it and still feel axious. I have cut my fioricet to 4 regular tablets a day and none of the codiene. I miss the codiene. But, I feel like the anti depressant is the drug that is helping me not crave the barb so much. I am hopeful that I can get off the fioricet for good. But, I am taking it slow. This is the only way I can control my urge. I have some fioricet left in a script at the pharmacy. I am so controlling my urge to no go refill the fc#3. I am not going to do it! This week has been so bad. So up tight. I have to learn to live without the drugs all day.
    Like yourself and most addicts that is all we think of. Is our next dose. Or I will just drop another couple of pills. I can get more!
    This is how I got into such a habit with taking these pills.I am under a doctors care for my addiction now. My husband told me yesterday that I seem so much better! He said I was so fatigued all the time. Well, I was. I was taking too many fioricet all day long.
    Anyway, my liver function is up. I was also taking a anit-fungul med for my finger for 4 months.Very hard on the liver. That could have elevated it. Along with the fioricet.
    Sounds like your cross addicted to the other med. Can you taper off one of them first?
    I am here anytime you need to vent.


Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.